Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 502, NWS North Platte, NE

October 14, 2007Frontier County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 14, 2007, 10:44 AM CDT for Frontier County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 10:44 AM CDT (15:44 UTC)
Expired
Oct 14, 2007, 11:15 AM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Frontier County, NE

The radar

The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 10:55 AM CDTHAIL 17 Sw Eustis, NEQUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 141544
SVRLBF
NEC063-141615-
/O.NEW.KLBF.SV.W.0502.071014T1544Z-071014T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1044 AM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1115 AM CDT.

* AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 13 MILES SOUTHWEST OF EUSTIS...OR ABOUT 21 MILES
  SOUTHEAST OF CURTIS...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 1100 AM CDT...

THIS STORM HAS THE POTENTIAL TO PRODUCE LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4043 10032 4071 10019 4071 9999 4069 9996
      4051 9997 4042 10005 4042 10007 4040 10007
      4038 10009
TIME...MOT...LOC 1544Z 220DEG 35KT 4052 10013

$$
KECK
2 follow-up statements
000 
WWUS53 KLBF 141601
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 AM CDT SUN OCT 14 2007

NEC063-141615-
/O.CON.KLBF.SV.W.0502.000000T0000Z-071014T1615Z/
FRONTIER NE-
1059 AM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR EASTERN FRONTIER COUNTY...

AT 1056 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR EUSTIS...OR ABOUT 19 MILES
SOUTHWEST OF LEXINGTON...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EUSTIS BY 1105 PM CDT...
  RURAL NORTHEAST FRONTIER COUNTY BY 1110 AM CDT...

AT 1055 AM CDT QUARTER SIZE HAIL WAS REPORTED 7 MILES SOUTHWEST OF 
EUSTIS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

LAT...LON 4043 10032 4071 10019 4071 9999 4069 9996
      4051 9997 4042 10005 4042 10007 4040 10007
      4038 10009
TIME...MOT...LOC 1559Z 220DEG 35KT 4063 10001

$$

KECK
000 
WWUS53 KLBF 141612
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 AM CDT SUN OCT 14 2007

NEC063-141620-
/O.EXP.KLBF.SV.W.0502.000000T0000Z-071014T1615Z/
FRONTIER NE-
1110 AM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRONTIER COUNTY
EXPIRES AT 1115 AM CDT...

AT 1109 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE SEVERE 
THUNDERSTORM WAS CROSSING THE COUNTY BORDER INTO SOUTHWEST DAWSON 
COUNTY. THE STORM WILL EXIT FRONTIER COUNTY BY 1115 AM CDT WITH THE 
SEVERE THUNDERSTORM WARNING ALLOWED TO EXPIRE.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4043 10032 4071 10019 4071 9999 4069 9996
      4051 9997 4042 10005 4042 10007 4040 10007
      4038 10009
TIME...MOT...LOC 1610Z 220DEG 35KT 4071 9992

$$

KECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:53 AM CDT, 6 hours 51 minutes earlier.

Area forecast discussion, Oct 14, 3:53 AM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT SUN OCT 14 2007

.DISCUSSION...
CUT OFF LOW WILL SLOWLY MOVE ACROSS THE KS/NEB BORDER THRU MONDAY
NIGHT...BRINGING A GOOD CHANCE FOR RAIN AND COOL TEMPS ACROSS THE
AREA.

H2O IMAGERY SHOWS LARGE LOW CROSSING THE CENTRAL ROCKIES...WHILE
SEVERAL EMBEDDED WAVES CONTINUE TO ROTATE AROUND THE MAIN LOW.
MODELS CONTINUE TO BECOME BETTER IN TUNE FOR TRACK OF THE
SYSTEM...HOWEVER EMBEDDED WAVES STRENGTH AND TIMING STILL BEING
IRONED OUT.

TODAY AS UPPER LOW EMERGES ONTO THE WESTERN PLAINS...SIGNIFICANT
MOISTURE PUSHING NORTHWARD TO CONTINUE...WITH UPPER LEVEL WAVE
OVER EASTERN CO EARLY THIS MORNING TO LIFT OVER THE CWA. THIS WILL
BRING SW NEB THE BEST CHANCE FOR SIGNIFICANT RAINFALL. MODEL QPF
IN THE 1 TO 2 INCH RANGE FOR THE DAY...WHICH AFTER SEEING WHAT HAS
BEEN REPORTED SO FAR AND PW/S AROUND 1 INCH...SEEMS PLAUSIBLE.
ALSO THUNDER IS EXPECTED AT TIMES...HOWEVER NOT WIDESPREAD.

MEANWHILE COOLER TEMPS FROM THE NW TRYING TO PUSH INTO THE REGION
ON N TO NE WINDS. THIS WILL LIKELY HOLD TEMPS STEADY...IF NOT
FALLING A FEW DEGREES DURING THE AFTERNOON.

TONIGHT HAS LITTLE CHANGE WITH RAIN CONTINUING...HOWEVER THUNDER
MOVES MAINLY TO THE EAST AS COOLER AIR CONTINUES TO FILTER SOUTH.
LOWS DROP INTO THE 40S AS BREAKS TO RAIN DEVELOP AFTER MIDNIGHT.

BY MONDAY THE SYSTEM WILL BEGIN TO PUSH TOWARDS IA WITH A SLOW END
TO RAIN AND CLOUDY SKIES FROM THE WEST TO EAST. HIGHS STILL ON THE
COOL SIDE WITH ONLY UPPER 40S TO MID 50S EXPECTED.

TUESDAY WILL BEGIN TO RECOVER FROM ACTIVE WET WEATHER...HOWEVER
MODELS GOING WITH YET ANOTHER SYSTEM TO CROSS THE CENTRAL PLAINS.

&&

.AVIATION...
WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES ARE EXPECTED AT KLBF
AND KVTN TODAY...AS A POWERFUL UPPER LEVEL TROF OF LOW PRESSURE
LIFTS SLOWLY ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. OCCASIONAL
SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE AT KLBF AND
KVTN TODAY AND CEILINGS MAY RISE TO MVFR HEIGHTS IN THE VICINITY OF
SHOWERS. WIDESPREAD IFR CEILINGS ARE EXPECTED TONIGHT AT KLBF AND
KVTN...AS LOW LEVEL WINDS ARE FORECAST TO REMAIN FROM THE NORTHEAST
FROM 10 TO 20 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MASEK/CLB
Hazardous weather outlook, Oct 14, 4:21 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 AM CDT SUN OCT 14 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-151030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
421 AM CDT SUN OCT 14 2007 /321 AM MDT SUN OCT 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS ARE LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK
AREA. SOME EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS THIS
MORNING AND AFTERNOON EAST OF A LINE FROM IMPERIAL TO ONEILL. NO
SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL
TO AINSWORTH ON WEDNESDAY AND WEDNESDAY EVENING. AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Oct 14, 8:34 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HAIL             2 NNE OCONTO            41.17N 99.75W
10/14/2007  E0.88 INCH       CUSTER             NE   PUBLIC

            NICKEL SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 8:56 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     HAIL             6 ENE CURTIS            40.67N 100.41W
10/14/2007  E0.75 INCH       FRONTIER           NE   PUBLIC

            PENNY SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 9:01 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HAIL             20 SSE BRADY            40.76N 100.22W
10/14/2007  E0.75 INCH       LINCOLN            NE   PUBLIC

            PENNY SIZE HAIL.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:00 AM CDTSevere Thunderstorm WarningLBFFrontier30 min
Oct 14, 7:15 AM CDTSevere Thunderstorm WarningLBFFrontier30 min
Oct 14, 7:35 AM CDTSevere Thunderstorm WarningLBFLincoln25 min
Oct 14, 8:06 AM CDTSevere Thunderstorm WarningLBFCuster39 min
Oct 14, 11:39 AM CDTSevere Thunderstorm WarningLBFCuster36 min
Oct 14, 2:32 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
Oct 14, 3:32 PM CDTSevere Thunderstorm WarningLBFRock28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.